Tornadoes · United States · Wisconsin · 2005

F0 tornado, Edgar to Athens, Wisconsin, June 4, 2005

From Edgar to Athens, this F0 tornado ran 1.2 miles across Marathon County on June 4, 2005, touching down at 4:27 PM CDT and reaching 75 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
June 4, 2005
Touchdown
4:27 PM CDT (21:27 UTC)
Path length
1.2 miles (1.9 km)
Path width
75 yards (69 m)
Deaths
0
Injuries
0
County
Marathon County
Touchdown point
44.920, -90.050
Lift-off point
44.930, -90.050
Record number
916

What the Weather Service recorded

Moisture pooling along and ahead of a warm front, that lifted northeast through central Wisconsin, resulted in the development of thunderstorms. These storms produced large hail, wind damage and 7 tornadoes. Golfball size hail fell in Redgranite (Waushara co.), and winds downed trees and branches near Poy Sippi (Waushara co.) and in New London (Waupaca co.).Two tornadoes briefly touched down in eastern Waushara county, near Auroraville and Borth. There were five tornadoes in Marathon county, including brief touchdowns 7 miles south of Hogarty, and near Athens and Marathon City. Tornadoes that touched down about 4 miles west of Edgar and about 1 mile west of Athens both stayed on the ground for over a mile. The tornado that was on the ground from 1 mile west of Athens to 1.5 miles northwest of Athens downed some trees, flattened a barn and tore the roof from another barn.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.

Issued (UTC)ExpiredProductOffice
21:30 UTC22:13 UTCTornado WarningGRB
23:06 UTC23:30 UTCTornado WarningGRB
23:27 UTC23:44 UTCTornado WarningGRB

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:03 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the tornado touched down at Jun 4, 4:45 AM CDT, 11 hours 42 minutes earlier.

Area forecast discussion, Jun 4, 4:45 AM CDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
445 AM CDT SAT JUN 4 2005

.SHORT TERM...TODAY THROUGH SUNDAY...MODELS IN BASIC AGREEMENT WITH
SYNOPTIC PATTERN DURING THIS PERIOD...THOUGH CONFIDENCE IN PCPN
EVOLUTION/TIMING STILL NOT THAT GREAT. DID NOT MAKE ANY MAJOR CHANGES TO
POPS FROM LAST PACKAGE AS STILL LOOK GOOD. HAVE GONE WITH BLEND OF
MODELS FOR THIS PACKAGE. WEAK SHORT WAVE NOW OVER SOUTHWEST WI. PCPN
ASSOCIATED WITH THIS FEATURE BASICALLY DRIED UP AS CROSSED INTO WI.
MAIN FEATURES THIS PERIOD ARE TWO SIG SHORT WAVES NOW SEEN IN WV IMAGERY
OVER NORTHERN KS AND CENTRAL CO. FIRST OF THESE TWO SYSTEMS TO LIFT
NORTH THROUGH STATE THIS AFTERNOON. BROAD AREA OF CONVECTION LIFTING
NORTH AHEAD OF SYSTEM THROUGH IA AT THIS TIME.  MODELS INDICATING
MARGINAL INSTABILITY FOR NORTHEAST WI WITH SFC WARM FRONT REMAINING WELL
TO THE SOUTH FOR TODAY PERIOD. GIVEN EXPECTED CLOUDS AND CONTINUED
SOUTHEAST FLOW THIS SEEMS REASONABLE. TONIGHT...WARM FRONT LIFTS NORTH
WITH SOUNDINGS SHOWING INCREASING SHEAR AND INSTABILITY. SECOND WAVE TO
PUSH THROUGH LATE SUN AFTN/EVENING. ATMOSPHERE OVER NE WI EXPECTED TO BE
QUITE UNSTABLE AT THIS TIME.  WILL HIT SUN AFTERNOON PERIODS STRONGER IN
HWO THIS MORNING...THOUGH NOT CONFIDENT ENOUGH TO ADD SEVERE WORDING
INTO ZONES. HAVE BUMPED UP TEMPS INTO LOWER 80S SUN OVER THE SOUTH AND
EAST WITH DEVELOPING SW FLOW AHEAD OF SURFACE COLD FRONT.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. MAIN CONCERN CONTINUES TO BE
PRECIPITATION.

MODELS GENERALLY IN AGREEMENT EARLY...SHOWING A COLD FRONT MOVING
THROUGH EASTERN WISCONSIN SUNDAY NIGHT. MID LEVEL LAPSE RATES AND SBCAPE
VALUES REMAIN HIGH AHEAD OF THE FRONT SO THUNDERSTORM CHANCES CONTINUE
AND SEVERE IS ALSO POSSIBLE. 00Z GFS HAS A PIECE OF SHORT WAVE ENERGY
MOVING THROUGH THE STATE ON MONDAY SO PCPN CHANCES REMAIN UNTIL MONDAY
NIGHT WHEN NARROW SURFACE AND MID LEVEL RIDGE AXES ENTER THE REGION. A
SURFACE BOUNDARY...ASSOCIATED WITH A LOW OVER THE PLAINS...LIFTS NORTH
INTO WI ON TUESDAY AND BRINGS ANOTHER CHANCE OF THUNDERSTORMS TO THE
AREA. THE LOW THEN MOVES NORTHEAST AND DRAGS A COLD FRONT THROUGH WI
WEDNESDAY NIGHT. A SURFACE HIGH WILL BUILD INTO WI THURSDAY FROM THE
NORTH BEFORE QUICKLY DEPARTING. THE BEST CHANCE OF ANY DRY WX APPEARS TO
BE THURSDAY INTO THURSDAY NIGHT OVER THE NORTHERN PART OF THE AREA
BEFORE THE SURFACE BOUNDARY LIFTS NORTH AGAIN...RESULTING IN PCPN
CHANCES FOR FRIDAY. AFTER THAT...A LARGE AREA OF HIGH PRESSURE IS
FORECAST TO BUILD IN FROM THE NORTH AND BRING SOME DRIER WEATHER FOR THE
END OF THE WEEK.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TE/MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 4, 11:30 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1130 AM CDT SAT JUN 4 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051630-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1130 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...AND PRODUCE LARGE
HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS CENTRAL AND
NORTH CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THE ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE BY SUNDAY AFTERNOON
AHEAD OF AN APPROACHING COLD FRONT. SEVERE STORMS WITH DAMAGING
WINDS...LARGE HAIL AND A FEW TORNADOES ARE POSSIBLE OVER NORTH-CENTRAL
AND NORTHEAST WISCONSIN SUNDAY AFTERNOON INTO SUNDAY EVENING.

THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT
FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT
THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THEN AGAIN SUNDAY
AFTERNOON.

LMZ521-522-541>543-564-051630-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1130 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. SOME
OF THESE STORMS COULD PRODUCE GUSTY WINDS. AREAS OF FOG ARE LIKELY
TONIGHT...AND COULD BE LOCALLY DENSE REDUCING VISIBILITIES TO LESS
THAN A QUARTER OF A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY

THE ATMOSPHERE IS EXPECTED TO BECOME VERY UNSTABLE BY SUNDAY AFTERNOON
AHEAD OF AN APPROACHING COLD FRONT. SEVERE STORMS WITH STRONG WINDS AND
LARGE HAIL AND A FEW TORNADOES ARE POSSIBLE OVER THE NORTHEAST WISCONSIN
AND THE ADJOINING WATERS OF LAKE MICHIGAN SUNDAY AFTERNOON INTO SUNDAY
EVENING.

THE WEATHER PATTERN WILL REMAIN UNSETTLED FROM TUESDAY THROUGH NEXT
FRIDAY WITH A CHANCE OF THUNDERSTORMS DURING MOST OF THE TIME PERIOD. AT
THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

ECKBERG
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 4, 2:39 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             REDGRANITE              44.03N 89.09W
06/04/2005  1.75 INCH        WAUSHARA           WI   LAW ENFORCEMENT

&&
Local storm report, Jun 4, 2:57 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TORNADO          AURORAVILLE             44.04N 89.00W
06/04/2005                   WAUSHARA           WI   LAW ENFORCEMENT

            CONFIRMED TORNADO

&&
Local storm report, Jun 4, 3:17 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TORNADO          2 NW BORTH              44.11N 88.93W
06/04/2005                   WAUSHARA           WI   LAW ENFORCEMENT

            CONFIRMED TORNADO NEAR 35TH AND HIGHWAY D.

&&
Special weather statement, Jun 4, 4:05 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
405 PM CDT SAT JUN 4 2005

WIZ010-018>021-030-031-035>039-045-048-049-074-050000-
ONEIDA-LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-WAUSHARA-
WINNEBAGO-CALUMET-
INCLUDING RHINELANDER...TOMAHAWK...ANTIGO...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...WAUTOMA...OSHKOSH AND CHILTON
405 PM CDT SAT JUN 4 2005

...TORNADO WATCH IN EFFECT UNTIL 10 PM...

TORNADO WATCH NUMBER 392 IS IN EFFECT UNTIL 10 PM FOR THE FOLLOWING
COUNTIES...

ONEIDA
LINCOLN
LANGLADE
OCONTO
MENOMINEE
MARATHON
WOOD
PORTAGE
SHAWANO
WAUPACA
WAUSHARA
OUTAGAMIE
WINNEBAGO
BROWN
CALUMET

LATE THIS AFTERNOON...STORMS WERE DEVELOPING OVER CENTRAL WISCONSIN.
THESE STORMS COULD BECOME SEVERE.  STAY TUNED TO NOAA WEATHER RADIO FOR
THE LATEST WEATHER INFORMATION.

WEATHER.GOV/GREENBAY
Local storm report, Jun 4, 4:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT SAT JUN 04 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TSTM WND DMG     2 N POY SIPPI           44.16N 89.00W
06/04/2005                   WAUSHARA           WI   AMATEUR RADIO

            EAST SIDE OF HWY 49. TIME APPROXIMATE - BASED ON RADAR.
            4-5 INCH DIAMETER TREES WITH 30 FOOT HEIGHTS

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Green Bay/Straub, WI (KGRB), 12:00Z

9.5 hours before the tornado, 162 km from the path. June 4, 2005.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 8 joules per kilogram, CIN -23, lifted condensation level 633 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-06-04The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 83 square meters per square second, 0 to 6 km bulk shear 27 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-23 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
27 kt
0-1 km bulk shear
13 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.9 K/km

Open this sounding in Storm Lab

Green Bay/Straub, WI (KGRB), 00:00Z

2.5 hours after it, 162 km from the path. June 5, 2005.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 11 joules per kilogram, CIN -171, lifted condensation level 1033 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-06-05The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 138 square meters per square second, 0 to 6 km bulk shear 38 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-171 J/kg
Surface CAPE
88 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
38 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

The surface observations

Medford (MDZ), 28 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
19:35 UTC69.864.4120° 10 kt171005.8BR
19:55 UTC69.864.4110° 10 kt1005.4BR
20:15 UTC69.864.4110° 10 kt151005.1BR
20:35 UTC69.866.2110° 8 kt1004.7-DZ
20:55 UTC69.866.2110° 5 kt1004.7-RA
21:15 UTC69.866.2120° 6 kt1004.4BR
21:35 UTC69.866.2100° 8 kt1004.1-RA
21:55 UTC69.866.2100° 11 kt151003.4-RA
22:15 UTC69.864.4120° 10 kt1003.7RA
22:40 UTC64.462.6330° 19 kt261003+RA
23:15 UTC6864.4210° 11 kt1004.1-RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The La Crosse radar (KARX), 152 km away, was scanning. The volume nearest the touchdown began at 21:26 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2005 tornado in WisconsinEvery tornado in Wisconsin since 1950Warnings in force in Wisconsin nowThe forecast where you are

The other tornadoes of June 4, 2005

43 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 41:18 AM CDTF0Chautauqua, KS0.5110
June 41:43 AM CDTF0Montgomery, KS0.5110
June 46:35 AM CDTF0Cass, MO0.550
June 46:50 AM CDTF1Johnson, MO8.0752$1.1 million
June 412:30 PM MDTF0Keith, NE4.025
June 42:54 PM CDTF0Waushara, WI0.275
June 43:05 PM CDTF0Waushara, WI0.150
June 43:30 PM CDTF0McPherson, NE0.125
June 44:15 PM CDTF0McPherson, NE0.125
June 44:18 PM CDTF2Brown, KS3.0100$400,000
June 44:27 PM CDTF1Clark, WI17.050$600,000
June 44:39 PM CDTF0Marathon, WI1.3100
June 45:17 PM CDTF0Taylor, WI0.220$30,000
June 45:30 PM CDTF1Pottawatomie, KS0.5100$250,000
June 45:32 PM CDTF0Andrew, MO1.050
June 46:06 PM CDTF0Marathon, WI0.125
June 46:07 PM CDTF0Comanche, OK3.5150
June 46:20 PM CDTF0Marathon, WI0.125
June 46:45 PM CDTF0Stephens, OK0.120
June 46:48 PM CDTF1Gentry, MO0.5100
June 46:50 PM CDTF1Worth, MO15.0100$180,000
June 46:53 PM CDTF0Stephens, OK0.120
June 46:57 PM CDTF0Cowley, KS0.555
June 47:05 PM CDTF0Stephens, OK0.275$1,000
June 47:05 PM CDTF0Cowley, KS3.055
June 47:06 PM CDTF0Gentry, MO1.050
June 47:10 PM CDTF1Harrison, MO5.0100
June 47:13 PM CDTF0Osage, OK1.075$50,000
June 47:15 PM CDTF1Ringgold, IA1.050
June 47:38 PM CDTF0Archer, TX0.230
June 47:40 PM CDTF0Gentry, MO0.550
June 47:44 PM CDTF0Doniphan, KS1.050
June 47:46 PM CDTF0Buchanan, MO7.550$300,000
June 47:53 PM CDTF0Andrew, MO3.050
June 48:02 PM CDTF0Greenwood, KS0.5110
June 48:18 PM CDTF0Marathon, WI0.125
June 48:27 PM CDTF0Taylor, WI0.325$10,000
June 47:28 PM MDTF0Jefferson, ID0.230$10,000
June 48:54 PM CDTF0Daviess, MO0.550
June 49:45 PM CDTF0Union, SD0.150
June 49:50 PM CDTF0Plymouth, IA1.050
June 410:02 PM CDTF0Sioux, IA0.150
June 410:22 PM CDTF0Sioux, IA0.150

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.